Reply To: Uloric and Hair Loss

#2951
Keith Taylor
Participant


Hi Tina,

It doesn’t matter if topics have been discussed before. So, you should always feel free to ask whenever you like.

Of course, I always recommend a quick search first. But, it’s certainly not compulsory. Anyway, I’ve spent quite a lot of time searching since I first saw your post. But I cannot find anything about Uloric and hair loss. Even when I tried febuxostat (which is the drug within the Uloric brand), I couldn’t find anything. So, in the end, I just searched for hair loss within the GoutPal Search Engine.

Surprisingly, that did reveal a link between colchicine and hair loss. In a long list of clinical effects of Colchicine Medication, I found:

Alopecia begins at about the 12th day and is complete by 3 weeks after ingestion. Hair regrowth begins after the first month.

Have you changed your colchicine dosage recently? Maybe it’s time to discuss alternatives to colchicine with your doctor.

As for increasing your Uloric dose, I don’t know enough about your current symptoms. Or, your history of meds, symptoms, and test results. So, I can only say, if you were me, you should increase for six months, then review. Do you want to explain why you are considering increasing Uloric from 40 mg to 80 mg? Generally speaking, it seems the best plan to me. But, I don’t know enough about you to say if it’s best for you.

Be sure to get kidney function and liver function tests at least once a year. Liver monitoring is especially important with Uloric.

Gout & Hair Loss photo

Do any of your gout meds cause hair loss?